# SDR CA020103007

- Difficulty date: December 28, 2001
- Submitted: February 5, 2002
- Operation: Air carrier
- Make and model: Boeing 727260
- Aircraft time: 35,887 hours, 18,944 cycles
- Engine: Pwa JT8D17
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Engine
- Condition: Failed
- Location: Nr 3
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

(CAN)   NR 3 ENGINE SHUT DOWN IN FLIGHT DUE VIBRATION.  REPAIR FACILITY EVALUATION: EXTENSIVE IMPACT DAMAGE WAS NOTED ON THE 7-12 STAGE STATOR VANES AND THE 7-13 STAGE BLADES. THIS DAMAGE APPEARS TO HAVE ORIGINATED FROM A FRACTURED 7 STAGE COMPRESSOR BLADE. THE ROOT CAUSE OF BLADE FRACTURE HAS NOT BEEN IDENTIFIED. HOWEVER THERE IS A POSSIBILITY THAT THE DAMAGE WAS INITIATED BY A LIBERATION OF A COUNTERWEIGHT(S) FROM THE C6 DISC.
